Thunderstorm Wind, Cherokee
- When
- June 8, 7:30 PM EST
- Where
- Cherokee County, 0.69 mi N of Murphy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.090, -84.030
A few trees were reported down in the area.
Low level moisture increased across the region in the southerly flow ahead of a short wave trough building southeast through the Midwest states. In addition, an outflow boundary served as additional focus for convection which became severe in a moderately unstable environment.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Low level moisture increased across the region in the southerly flow ahead of a short wave trough building southeast through the Midwest states. In addition, an outflow boundary served as additional focus for convection which became severe in a moderately unstable environment.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 8, 6:38 PM EST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 738 PM EDT MON JUN 8 2015 .DISCUSSION...FRESHENED THE HOURLY GRIDS AND UPDATED THE ZFP PRODUCT TO DROP THE LATE AFTERNOON PERIOD. WEB PRODUCTS ALSO UPDATED. WILL UPDATE AGAIN SHORTLY TO DROP THE SEVERE THUNDERSTORM WATCH...AND MAKE ANY NEEDED POP/WEATHER ADJUSTMENTS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 88 67 89 / 60 20 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 65 85 65 88 / 80 20 10 10 OAK RIDGE, TN 67 87 65 88 / 80 20 10 10 TRI CITIES AIRPORT, TN 63 84 60 86 / 80 20 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 358 PM EDT MON JUN 8 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-092000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 358 PM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SEVERE THUNDERSTORMS ARE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON AND INTO TONIGHT. SEVERE STORMS WILL MAINLY BE ISOLATED THIS AFTERNOON...BUT BETTER CHANCES OF SEVERE STORMS EXIST THIS EVENING AND TONIGHT AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT APPROACH THE REGION. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS...WITH LARGE HAIL POSSIBLE FROM SOME OF THE STRONGER STORMS. ISOLATED FLOODING IS POSSIBLE IN SOME AREAS...BUT STORMS WILL BE MOVING QUICKLY...THEREBY REDUCING THE CHANCES OF FLOODING. ALTHOUGH THE CHANCES OF TORNADOES IS VERY LOW FOR THIS EVENT...LOCALIZED CONDITIONS COULD PRODUCE A BRIEF TORNADO. IN GENERAL...CONDITIONS FOR STRONGER STORMS ARE MORE FAVORABLE IN THE WESTERN AND NORTHWESTERN AREAS...ON THE PLATEAU...WITH AREAS IN THE EASTERN COUNTIES...ALONG THE NORTH CAROLINA STATE LINE...NOT QUITE AS FAVORABLE...BUT THESE AREAS COULD STILL GET SEVERE STORMS. MOST OF THE STORMS WILL MOVE EAST OF THE AREA BY ABOUT 2AM TUESDAY MORNING...WITH ONLY SHOWERS AND ISOLATED THUNDERSTORMS THEREAFTER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND INTO TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
704 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 5 W RICHLANDS 37.10N 81.89W
06/08/2015 RUSSELL VA 911 CALL CENTER
SEVERAL TREES DOWN IN THE NORTHERN END OF THE COUNTY AND
A TREE DOWN ON HOUSE ON FRANKS HOLLOW ROAD IN THE SWORDS
CREEK AREA.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
736 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
06/08/2015 HAMILTON TN 911 CALL CENTER
TREES DOWN COUNTY-WIDE.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
739 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG CLEVELAND 35.18N 84.87W
06/08/2015 BRADLEY TN 911 CALL CENTER
TREES DOWN COUNTY-WIDE.
&&SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
740 PM EDT MON JUN 8 2015
TNZ013-014-035>038-067>069-071-090030-
ROANE TN-KNOX TN-CAMPBELL TN-NW BLOUNT TN-LOUDON TN-ANDERSON TN-
CLAIBORNE TN-MORGAN TN-GRAINGER TN-UNION TN-
740 PM EDT MON JUN 8 2015
SIGNIFICANT WEATHER ADVISORY FOR ROANE...KNOX...CAMPBELL...NW
BLOUNT...LOUDON...ANDERSON...CLAIBORNE...MORGAN...GRAINGER...AND
UNION COUNTIES UNTIL 830 PM EDT...
AT 739 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LA FOLLETTE TO NEAR
KINGSTON...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
EAST TENNESSEE.
LAT...LON 3615 8358 3613 8361 3614 8364 3610 8363
3612 8367 3609 8366 3609 8371 3603 8367
3576 8387 3585 8468 3645 8414 3646 8337
TIME...MOT...LOC 2339Z 274DEG 37KT 3639 8413 3592 8451PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
748 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG DAMASCUS 36.63N 81.79W
06/08/2015 WASHINGTON VA 911 CALL CENTER
SEVERAL TREES DOWN IN THE EASTERN PORTION OF THE COUNTY.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
814 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG GRANDVIEW 35.74N 84.84W
06/08/2015 RHEA TN 911 CALL CENTER
SEVERAL TREES DOWN IN THE NORTHERN PORTION OF THE COUNTY.
&&The Knoxville radar (KMRX), 133 km away, was scanning. The volume nearest the first event began at 00:30 UTC.
3 thunderstorm wind. Local standard time, as filed.
A few trees were reported down in the area.
A few trees were reported down.
One tree was reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2015Every state in 2015This day in weather historyWarnings in North Carolina, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572699, 572700, 572701.